i have cml + ph and mds. what i was wondering does anyone else out there bleed profusly when the get just a minor scratch. i bleed so much i am about ready to start carrying kotex. i can fill a bandaid in seconds. the other day i got a monor scratch put a bandaid on it and had to change it 4 times in less than 5 mins time.i was bleeding so badly it would fill it and start running out the bandaid. i know my plats are low and so are my wbc. just wanted to tell you my problems.
Posted 22 August 2012 - 12:55 PM
Very sorry to hear about this, I guess with the low platelets it is understandable. Somethings you may want to look at if you have not already researched it is how hemophilia patients deal with bleeds. I found some good tips here http://hemophilianav...on/do-the-five/ and I'm sure you can find more doing a Google search.
Posted 22 August 2012 - 01:38 PM
Sarah: Did you contact your doctor about this.? It could have something to do with your counts or Hemophilia like Lucky said. When did you get your blood work checked last? You should not be bleeding that much. If its still going on, then get in touch with your doctor.
Posted 22 August 2012 - 02:30 PM
i havent had it checked in over 2 months. and i dont usually bleed like this so i am guessing its cos of my blood counts bottoming out.i am not a hemophilia.
Posted 22 August 2012 - 02:35 PM
I didn't mean to imply you were hemophiliac. I was trying to say that your bleeding is probably due to low counts. I am assuming this is a known issue that your doctor is aware of, if this is something new where you see you are having trouble clotting then you should call your doctor and let them know so you can be checked out. Uncontrolled bleeding can obviously be very dangerous. If it turns out that your counts are not too bad and this is something you have to deal with, then I was recommending you check out the hemophilia website to look for tips on how to deal with bleeding trouble.
Posted 22 August 2012 - 06:22 PM
i hear that just callmelucky. but i did read and i thank you 4 it.and i appreciate the time u took to look it up for me.
Posted 22 August 2012 - 06:23 PM
and trey that is what i am thinking also. i will see if tomorrow when they do the bw that has to be sent off if they can do a cbc also. thank you
Posted 22 August 2012 - 06:41 PM
You aren't taking lots of ibuprofen, are you? I was taking lots of it before dx, and it was causing me to bleed a bit too much. I had an allergy shot, and I bled so much from the needle poke that I ended up with a huge lumpy hematoma under my skin. It was so bizarre, I went to my doctor, and that's how they found the CML. however, after extensive tests, they blamed the ibuprofen for the really wild bruising I was having. I got a bruise just from shaving my legs! And it was huge!
Anyway, maybe there's something else you are taking that is having a blood thinning effect.
Posted 22 August 2012 - 06:59 PM
no the only thing i take is the sprycel.i also have lots of bruises and oh what do u call it those big red splotches u get when your plats are low?my life just sucks i am tired of being tired
Posted 22 August 2012 - 07:21 PM
I think that's petaechia. Not sure if I spelled it right, though.
Well, sounds like it is a TKI induced problem. You might want to get your platelet function tested, too, how well are they working. There's something called thrombin that is involved, too - clotting factor? Can't remember, having some brain fog tonight. Anyway, you might want to get your platelet levels checked and their function, too.
Posted 23 August 2012 - 04:01 PM
ok got my cbc today.wbc 3.2,rbc 2.91,hgb 11.5,hct 35.1,mcv 120.0,mch 39.6,mchc 32.9,rdw 15.9,plt 30,mpv 9.9,ne 1.1,ly 1.7,mo 0.22,eo 0.2,ba 0.0,so can someone comment on this. do u think the sprycel is what is doing this.or is it just the way it should be.
Posted 23 August 2012 - 04:09 PM
Not sure if the sprycel is the cause it could be you always run into problems when taking these meds. I have experienced low counts because of the sprycel and also its because of the CML the dct said that no matter what that will always be a problem Good luck sarah we all need it
Posted 23 August 2012 - 04:24 PM
You have anemia with especially low platelets as the biggest issue. The CML does harm to the normal blood cell making capability, and then the CML drugs inhibit recovery to some degree. So it is a combination of CML + drug. It can take quite a while to slowly recover from this. Hang in there and don't let it get you down. You can get through this.
Posted 24 August 2012 - 10:30 AM
the dr decided my plats were too low so she wants me off sprycel and get them up over at least 50. i get another cbc next friday
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users